MAUDE Adverse Event Report: ETHICON INC. SURGICEL ORIGINAL 2INX3IN(5.1CMX7.6CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED

ETHICON INC. SURGICEL ORIGINAL 2INX3IN(5.1CMX7.6CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Catalog Number 1953
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).H 6.Investigation findings: c22 ¿ photo evaluation.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested, but unavailable: ¿ how was the product purchased? ¿ is there an indication of how the product was distributed? ¿ is there any indication of the source? ¿ based on the packaging, is there any indication of which market the original genuine product may have come from? ¿ was the device used on a patient? if so, was there any patient consequence? c22 photo investigation summary: this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the photo shows the twelve packages of surgicel original 2inx3in(5.1cmx7.6cm) labeled as 1953 with lot number ubb1931, expiration date 2029-08-31.After visual inspection, it detects discrepancy packages have the time stamp duplicated.Based on the samples received, the product is confirmed to be counterfeit due to the discrepancies found in the labeling and packaging material.As part of post-market surveillance, additional monitoring of claims information will be conducted to detect potential safety signals.A manufacturing record evaluation was performed for the finished device batch and no non-conformances related to the reported complaint condition were identified.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
The complaint handling unit received employee's feedback about absorbable hemostat suspected counterfeit products.China supply chain and rdc checked product traceability information but there's no record.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) photo investigation summary.This is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the photo shows the photo shows twelve packages of surgicel original 2inx3in(5.1cmx7.6cm) labeled as 1953 with lot number ubb1931, expiration date 2029-08-31.After visual inspection, it detects discrepancy packages have the time stamp duplicated.Based on the samples received, the product is confirmed to be counterfeit due to the discrepancies found in the labeling and packaging material, for example bags have double time stamp.As part of post-market surveillance, additional monitoring of claims information will be conducted to detect potential safety signals.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SURGICEL ORIGINAL 2INX3IN(5.1CMX7.6CM)
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23692273
Report Number2210968-2025-13353
Device Sequence Number18422804
Product Code LMG
UDI-Device Identifier10705031003033
UDI-Public(01)10705031003033(17)280731(10)UBB1931
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1953
Device Lot NumberUBB1931
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2025
Supplement Date Received by Manufacturer12/11/2025
Initial Report FDA Received Date12/02/2025
Supplement Report FDA Received Date12/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown